Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
Is it common to get a blood clot after cataract surgery? I got one two days after surgery.
Assuming that you had a clot of blood in the eye—or what is called a hyphema—this is not very rare and usually goes away on its own over a period of weeks. Sometimes it is vacuumed out of the eye, which should return to normal vision as long as the pressure in the eye is controlled. Make sure that you are not taking medicines that interfere with blood clotting such as aspirin, non-steroidals, coumadin or plavix.
Answered by: Jeffrey Whitman, MD
Have a question that hasn't been answered yet? Ask it!
Answered: Feb 27, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.